Ugh! Help! I am a 31 year-old female in good health. The only medication I take is my Loestrin bcp. About 1 1/2 years ago I had a UTI that had traces of e coil in it. I took antibiotics and was fine. Then this past August, I became very sick with a virus that lasted for 7 weeks. It was a severe URI that required me to undergo several chest xray and take several antibiotics and two rounds of prednisone. Also, I used inhalers and sat in docotors offices for hours. During this time, I started treatment for what I thought to be a yeast infection. Made sense since I had taken several antibiotics. I had a thin white discharge around my vaginal opening. The OTC cream I used caused such intense burning that I knew something was amiss. I went to my PCP and had my urine dipped and sent out for a culture. The dip showed a UTI and I was given both Diflucan and Cipro. Later, I learned that the urine showed an abundance of e coli. I know this was due to a sexual experience with my fiance. The treatment me feel better, but I still had this thin, white, slimy substance at the enterance to my vagina. After multiple gyn visits, I finally saw a local, recommended urologist. He sent out the standard dip, which later came back negative, and also use a catheter to retrieve urine from my bladder. Upon looking at the urine under the microscope in the office, he found no germ. Concerned that I get up to urinate 2- 5 times during sleep, although he was informed that I am a tremendous water drinker, he sent me for a sono of my kidneys, which also proved negative. I returned a week later, and after telling me he saw nothing wrong with me and everything was normal, he rushed me into a neighboring room to perform some other test where he wanted to insert a scope up my urethra. Feeling very uncomfortable, I questioned why I needed the test if there was nothing wrong with me. He went on to essentially admit that it was just to bill my insurance company and asked me if, "we were still friends." I told myself I'd never return to that office. Life went on a normal until late November, when after my fiance again spread germs from my anal-genital area to my vaginal. I had my PCP call me in Cipro and started to feel better. After the vaginal discharge disappeared, about 5 days after taking the last Cipro, I tried to have sex with a condom and experienced much pain. We stopped and I was quick to wash thoroughly. Days later, we tried again (no condom) and it was fine. I started to feel discomfort last night (it had been probably 4 days since the one sexual experience) and now the slime is back. I feel an itchy, stretching-like feeling. I know the infection is reoccuring as I type this post. I am so upset and frustrated! I've put alot of effort into maintaining cleanliness in the area. I always use wipes after defecating and have been paying attention to wiping correctly. I urinate before and after sex and always clean myself well afterward. I eat at least one yogurt a day and use a blowdrier, as recommended by my gyn, to make sure I'm thoroughly dry after showering. What can I do? Is this just gonig to keep happening to me??? I've read that reoccuring UTIs can cause infertility and kidney disease. I do not like to take medicine and hate having to load up on antibiotics, but I do it as prescribed. I've read that women with recurring e coli infections are recommended to take ampicillian with symptoms and after each sexual encounter. I am in a monogomous relationship and have sex frequently. Is this really the cure? My gyn recommended coming off my BCP b/c it alters the vaginal Ph, but I am hestiant to do so. I'm not even sure where to start now! Back to my gyn? See PCP for advice? Find a new urologist? How do I find a good urologist who won't be such a jerk and who will be truly concerned about my health? . I recently found out I was positive for HPV and I do have cysts on my ovaries. Before these event I had never had any gynecological infections or serious concerns. Ahhhh....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.